MAUDE Adverse Event Report: MODERN MEDICAL EQUIP MFG LTD 20/CA PLUMEPEN ELITE (S); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIP MFG LTD 20/CA PLUMEPEN ELITE (S); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP1020
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plp1020, 20/ca plumepen elite (s), was being used during an unknown procedure on an unknown date when it was reported, ¿the plume pen elite hand pieces must have an issue with the cut button as the staff say that they are activating the diathermy as soon as they are connected.¿.There was no initial report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned.Further questioning was sent to the reporter to clarify if self-activation is being reported; however, we have not received an answer to date.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 12 complaints, regarding 17 devices, for this device family and failure mode.During this same time frame 4,077,920 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000004.Per the instructions for use, the user is advised to plug the 3-prong power cord into the electrosurgical generator of your choice, (figure 3).Confirm that all power settings on the generator are appropriate for the procedure being performed.The electrosurgical generator¿s intensity should be set as low as is necessary to achieve the desired effect.The plumepen elite is a monopolar electrode, the use of a dispersive electrode is required to prevent burns/injury to patient.Please refer to electrosurgical generator user manual and dispersive electrode instructions for use for additional instructions.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
20/CA PLUMEPEN ELITE (S)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17441350
Report Number1320894-2023-00147
Device Sequence Number19510613
Product Code GEI
UDI-Device Identifier10845854061268
UDI-Public(01)10845854061268(17)251220(10)MM20221210
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2025
Device Catalogue NumberPLP1020
Device Lot NumberMM20221210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic